Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 102, NWS Des Moines, IA

July 24, 2015Winnebago County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 24, 2015, 4:26 AM CDT for Winnebago County, Iowa. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2015, 4:26 AM CDT (09:26 UTC)
Expired
Jul 24, 2015, 5:05 AM CDT
In force
39 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Winnebago County, IA

The radar

The Minneapolis radar (KMPX), 167 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 4:50 AM CDTHAIL 1.751 W Thompson, IARELAYED VIA WINNEBAGO COUNTY SHERIFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WUUS53 KDMX 240926
SVRDMX
IAC189-241015-
/O.NEW.KDMX.SV.W.0102.150724T0926Z-150724T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
426 AM CDT FRI JUL 24 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 515 AM CDT

* AT 426 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
  BRICELYN...OR 13 MILES NORTHWEST OF FOREST CITY...MOVING EAST AT 15
  MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  FOREST CITY...THOMPSON AND LELAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4342 9358 4326 9362 4326 9375 4330 9395
      4345 9388
TIME...MOT...LOC 0926Z 289DEG 15KT 4338 9383 

HAIL...1.00IN
WIND...<50MPH
 
$$

BOKSA
3 follow-up statements
363 
WWUS53 KDMX 240950
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
450 AM CDT FRI JUL 24 2015

IAC189-241015-
/O.CON.KDMX.SV.W.0102.000000T0000Z-150724T1015Z/
WINNEBAGO IA-
450 AM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR CENTRAL WINNEBAGO COUNTY...

AT 449 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF FOREST CITY...MOVING EAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  FOREST CITY AROUND 505 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LELAND
AND THOMPSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4342 9358 4326 9362 4327 9372 4331 9383
      4342 9379
TIME...MOT...LOC 0949Z 280DEG 13KT 4336 9370 

HAIL...1.75IN
WIND...<50MPH
 
$$

BOKSA
063 
WWUS53 KDMX 240957
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
457 AM CDT FRI JUL 24 2015

IAC189-241015-
/O.CON.KDMX.SV.W.0102.000000T0000Z-150724T1015Z/
WINNEBAGO IA-
457 AM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR CENTRAL WINNEBAGO COUNTY...

AT 456 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
FOREST CITY...MOVING EAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL 1 MILE WEST OF THOMPSON AT 450 AM. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  FOREST CITY AROUND 505 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LELAND
AND THOMPSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4342 9358 4326 9362 4327 9372 4331 9383
      4342 9379
TIME...MOT...LOC 0956Z 280DEG 13KT 4335 9367 

HAIL...1.75IN
WIND...<50MPH
 
$$

BOKSA
832 
WWUS53 KDMX 241005
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
505 AM CDT FRI JUL 24 2015

IAC189-241012-
/O.CAN.KDMX.SV.W.0102.000000T0000Z-150724T1015Z/
WINNEBAGO IA-
505 AM CDT FRI JUL 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WINNEBAGO COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. A 
NEW WARNING HAS BEEN ISSUED FOR LOCATIONS DOWNSTREAM OF THIS STORM 
IN WINNEBAGO COUNTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DES MOINES .

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR 
SOUTHEASTERN WINNEBAGO...SOUTHWESTERN WORTH...NORTHEASTERN HANCOCK 
AND NORTHWESTERN CERRO GORDO COUNTY UNTIL 545 AM CDT.

LAT...LON 4342 9358 4326 9362 4327 9372 4331 9383
      4342 9379
TIME...MOT...LOC 0959Z 289DEG 15KT 4330 9361 

$$

BOKSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:03 AM CDT, 23 minutes earlier.

Area forecast discussion, Jul 24, 4:03 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
403 AM CDT FRI JUL 24 2015

.SHORT TERM /TODAY/...
ISSUED AT 403 AM CDT FRI JUL 24 2015

IT WILL BE A RATHER ACTIVE DAY TODAY.  ALOFT THERE WILL BE A
SHORTWAVE PASSING ACROSS MN/NORTHERN IOWA THIS MORNING.  THIS
AFTERNOON THE UPPER RIDGE WILL TRY TO REBUILD SOME BUT WILL HAVE
BETTER SUCCESS TO THE WEST LEAVING THE UPPER MIDWEST IN A MORE ZONAL
TYPE FLOW.  AT THE SURFACE...A COLD FRONT WILL SLOWLY PUSH INTO THE
STATE BUT WILL ONLY BE THROUGH THE NORTHWEST HALF TO TWO THIRDS BY
THIS EVENING.  AHEAD OF THE BOUNDARY THERE WILL BE STRONG WARM AND
MOISTURE ADVECTION...ESPECIALLY ACROSS WESTERN/SOUTHWESTERN IOWA.
THIS WILL BRING THE MOST UNCOMFORTABLE CONDITIONS TO THAT AREA WITH
BORDERLINE INDICES OF AROUND 105.  THE CURRENT ADVISORY HAS THIS
HANDLED SO NO CHANGES WERE MADE TO THE HEAT ADVISORY.

AS FOR PRECIP...HI-RES MODELS ARE HAVING A DIFFICULT TIME RESOLVING
PRECIP TRENDS. THE HRRR IS TOO AGGRESSIVE BASED ON CURRENT TRENDS
WHILE THE OTHER MODELS ARE A LITTLE TOO WEAK ON POP TRENDS.  THE
NAM12 AND NAMDNG HAVE INITIALIZED PRETTY WELL SO I TRIED TO KEEP
TRENDS TIED TO A BLEND OF THESE TWO MODELS.  CURRENTLY CONVECTION IN
THE FORM OF A BROKEN LINE IN MINNESOTA HAS EEKED INTO NORTHERN IOWA.
IT DOES NOT APPEAR THAT THE SOUTHERN EXTEND OF THE CONVECTION WILL
TRAVEL MUCH FURTHER SOUTH THAN THE HIGHWAY 20 CORRIDOR AND THAT
APPEARS TO BE GENEROUS.  THE PREVIOUSLY MENTIONED SHORTWAVE DOES
DIVE SOUTHEAST ACROSS OUR NORTHEASTERN AND EASTERN AREAS AFTER
SUNRISE AND WITH INCREASING INSTABILITY I FELT IT WARRANTED TO AT
LEAST KEEP SLIGHT CHANCE POPS FURTHER SOUTH AND EAST BUT CONFIDENCE
IS LOW AS TO THE SOUTHERN EXTENT OF PRECIP CHANCES.

BY AFTERNOON CAPES SKYROCKET TO BETWEEN 4500 AND 5000 J/KG SO THERE
WILL BE AMPLE INSTABILITY AND MOISTURE AROUND.  AFTER THIS
MORNING...SHEAR VALUES DROP OFF HOWEVER AND DEEP SHEAR IS NOT
PRESENT.  THE BEST LOCATIONS FOR MORE ORGANIZED SHEAR APPEAR TO BE
NORTH AND EAST EVEN THOUGH THE HIGHEST CAPE VALUES ARE SOUTHWEST.
STILL...WITH THE FRONT PUSHING IN DURING PEAK HEATING AND THE AMOUNT
OF INSTABILITY IN PLACE THERE WILL BE THUNDERSTORMS DEVELOPING LATE
AFTERNOON OR THIS EVENING.  I THINK THE BEST LOCATIONS FOR STORMS
WILL BE ACROSS THE SOUTHWEST WHERE THE INSTABILITY IS GREATEST BUT
THE BEST POTENTIAL FOR SEVERE STORMS MAY BE A LITTLE FURTHER NORTH
AND EAST.  MODERATE TO LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE...ESPECIALLY WITH THE STRONGEST STORMS.  ACTIVITY WILL
CONTINUE INTO THIS EVENING.

.LONG TERM /TONIGHT THROUGH THURSDAY/...
ISSUED AT 403 AM CDT FRI JUL 24 2015

CONVECTION WILL BE EXPANDING ALONG THE FRONT AT THE BEGINNING OF
THE PERIOD ALTHOUGH BEST CONVERGENCE WILL BE IN SOUTHWESTERN IOWA.
THIS SHOULD LIMIT AMOUNT OF COVERAGE FARTHER TO THE NORTHEAST WITH
OVERALL FOCUS SHIFTING TO THE SOUTHERN HALF OF THE STATE OVERNIGHT
WHERE LOW LEVEL INFLOW WILL FOCUS. SEVERE CONVECTION WILL BE
POSSIBLE...ESPECIALLY IN THE EVENING AS STRONG INSTABILITY WILL
SUPPORT DEEP UPDRAFTS AND MARGINAL SHEAR TO HELP WITH SOME
ORGANIZATION. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
CONCERN...ALTHOUGH AN ISOLATED TORNADO REMAINS POSSIBLE MAINLY IN
THE EARLY EVENING GIVEN THE WEAK CURVATURE OF THE HODOGRAPHS. AS
THE NIGHT PROGRESSES...MAIN THREAT WILL EVENTUALLY SHIFT TO HEAVY
RAINFALL AS MOISTURE TRANSPORT WILL MAXIMIZE INTO SOUTHERN IOWA.
PWATS AROUND 2 INCHES AND DEEP WARM CLOUD LAYER OF 12KFT OR SO
WILL HELP RAINFALL EFFICIENCIES OVERNIGHT.

SOME REMAINING CONVECTION IS EXPECTED IN THE FAR SOUTH ON SATURDAY
MORNING BUT MOST OF THE AREA WILL SEE A RESPITE FROM CONVECTION ON
SATURDAY WITH WEAK RIDGE AXIS SKIRTING NORTHERN IOWA. HOWEVER...BY
LATE AFTERNOON...WARM ADVECTION AND THETA-E ADVECTION WILL BECOME
MUCH MORE ROBUST IN SOUTHWEST IOWA AS WARM FRONT BEGINS TO LIFT
BACK NORTHWARD. CONVECTION SHOULD EXPAND ACROSS THE SOUTHWEST BY
LATE AFTERNOON AS THE LOW LEVEL INFLOW IMPINGES UPON THE BOUNDARY
AT PEAK HEATING. ONCE AGAIN...GIVEN THE HIGH INSTABILITY AND
MODEST SHEAR...SEVERE WEATHER WILL BE POSSIBLE ACROSS THE
SOUTHWEST HALF OF THE FORECAST AREA LATE SATURDAY AFTERNOON INTO
THE EVENING WITH LARGE HAIL AND DAMAGING WINDS MAIN
CONCERN...ALTHOUGH A COUPLE OF TORNADOES CANNOT BE DISCOUNTED WITH
NEARBY BOUNDARY ENHANCING LOW LEVEL SHEAR. HYDRO ISSUE BECOME MORE
OF A CONCERN WITH RAINFALL FROM FRIDAY NIGHT HELPING THE SOILS TO
MOISTEN ACROSS SOUTHERN IOWA. SHOULD CONVECTION ON SATURDAY NIGHT
FOLLOW A SIMILAR PATH...FLASH FLOODING WILL BECOME MORE
LIKELY...ESPECIALLY IN THE SOUTHERN HALF OF THE FORECAST AREA. THE
FRONT WILL MOVE NORTHWARD SATURDAY NIGHT INTO SUNDAY AS UPPER
RIDGING BUILDS INTO THE REGION. THIS SHOULD LIFT CONVECTION TO
NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREAS BY SUNDAY INTO
SUNDAY NIGHT AS CAPPING AND HOT/HUMID AIRMASS OVERSPREAD THE
REMAINDER OF THE STATE. THIS AIRMASS WILL RESIDE ACROSS IOWA INTO
TUESDAY BEFORE A FRONT PASSES THROUGH WITH COOLER AIR ARRIVING BY
MIDWEEK ALONG WITH THE NEXT BEST THREAT OF THUNDERSTORMS.

&&

.AVIATION...24/06Z
ISSUED AT 1221 AM CDT FRI JUL 24 2015

GENERALLY VFR CONDITIONS FOR MUCH OF THE FORECAST PERIOD AS A
BOUNDARY SETTLES INTO THE STATE. SOME SCATTERED CONVECTION WILL BE
POSSIBLE DURING THE EARLY MORNING HOURS TODAY IN FAR NORTHERN IOWA
WITH ADDITIONAL THREAT TOWARD THE END OF THE FORECAST PERIOD.
WINDS WILL BE FROM THE SOUTH DURING THE DAY BUT BECOMING LIGHT AND
VARIABLE TOWARDS THE END OF THE PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR ADAIR-ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-
SAC-TAYLOR-UNION.

&&

SHORT TERM...FAB
LONG TERM...COGIL
AVIATION...COGIL
Hazardous weather outlook, Jul 24, 4:23 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
423 AM CDT FRI JUL 24 2015

IAZ033-044-045-057-058-070-071-081-082-092-093-251100-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-
TAYLOR-RINGGOLD-
423 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR AREA THIS AFTERNOON INTO EARLY
EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR MORE INFORMATION.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND CONTINUE INTO TONIGHT WITH A SLIGHT RISK OF SEVERE
THUNDERSTORMS. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS. A TORNADO OR TWO WILL ALSO BE
POSSIBLE...MAINLY IN THE LATE AFTERNOON INTO EARLY EVENING. HEAVY
RAINFALL WILL ALSO BE POSSIBLE INTO TONIGHT WITH AMPLE MOISTURE IN
PLACE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS ON SATURDAY
AFTERNOON INTO SATURDAY NIGHT. LARGE HAIL...DAMAGING WINDS AND A
FEW TORNADOES WILL BE POSSIBLE DURING THIS TIME. HEAVY RAINS ALSO
WILL REMAIN A THREAT THROUGH SATURDAY NIGHT.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO
WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE
DETERMINED AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
AS WELL AS SATURDAY AFTERNOON AND EVENING.

IAZ004>007-015>017-023>028-034>039-046>050-059>061-072-073-083-
251100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-
TAMA-DALLAS-POLK-JASPER-MADISON-WARREN-CLARKE-
423 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN FAR NORTHERN
IOWA THIS MORNING. A FEW STORMS WILL PRODUCE SMALL HAIL AND GUSTY
WINDS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND CONTINUE INTO TONIGHT WITH A SLIGHT RISK OF SEVERE
THUNDERSTORMS. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS. A TORNADO OR TWO WILL ALSO BE
POSSIBLE...MAINLY IN THE LATE AFTERNOON INTO EARLY EVENING. HEAVY
RAINFALL WILL ALSO BE POSSIBLE INTO TONIGHT WITH AMPLE MOISTURE IN
PLACE...MAINLY SOUTH OF HIGHWAY 30.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS ON SATURDAY
AFTERNOON INTO SATURDAY NIGHT...MAINLY WEST OF INTERSTATE 35. LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE DURING
THIS TIME. HEAVY RAINS ALSO WILL REMAIN A THREAT THROUGH SATURDAY
NIGHT.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO
WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE
DETERMINED AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING
AS WELL AS LATE SATURDAY AFTERNOON AND EVENING.

IAZ062-074-075-084>086-094>097-251100-
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
423 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. AN
ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL OR
DAMAGING WIND. HEAVY RAINFALL IS ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS ON SATURDAY
AFTERNOON INTO SATURDAY NIGHT...MAINLY WEST OF INTERSTATE 35. LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE DURING
THIS TIME. HEAVY RAINS ALSO WILL REMAIN A THREAT THROUGH SATURDAY
NIGHT.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO
WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE
DETERMINED AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER SATURDAY AFTERNOON AND
NIGHT.

In the hours before

Special weather statement, Jul 24, 2:57 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
257 AM CDT FRI JUL 24 2015

IAZ004>006-241000-
EMMET-KOSSUTH-WINNEBAGO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS
257 AM CDT FRI JUL 24 2015

...THUNDERSTORMS WITH SMALL HAIL AND GUSTY WIND MOVING ACROSS FAR
NORTHERN IOWA...

A LINE OF THUNDERSTORMS FROM MINNESOTA INTO FAR NORTHERN IOWA ARE
MOVING SOUTHEAST AT 25 MPH. THE STORMS ARE CAPABLE OF PRODUCING
UP TO NICKEL SIZED HAIL AND WIND GUSTS TO 35 MPH. THE STRONGEST
STORM IN IOWA IS LOCATED JUST TO THE WEST OF SWEA CITY. IN
ADDITION TO SMALL HAIL AND GUSTY WINDS...MODERATE RAINFALL CAN
ALSO BE EXPECTED.

FAB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 5:00 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth45 min
Jul 24, 7:15 AM CDTAreal Flood WarningDMXCerro Gordo3 hr
Jul 24, 8:09 AM CDTSpecial Weather StatementDMXGrundy51 min
Jul 24, 8:34 AM CDTSpecial Weather StatementDMXCerro Gordo56 min
Jul 24, 8:48 AM CDTFlash Flood WarningDMXCerro Gordo4 hr
Jul 24, 9:04 AM CDTSevere Thunderstorm WarningDMXGrundy, Hardin41 min
Jul 24, 9:24 AM CDTSpecial Weather StatementDMXBremer, Butler, Franklin51 min
Jul 24, 10:18 AM CDTSpecial Weather StatementDMXBlack Hawk, Grundy, Hardin, Marshall, Story, Tama57 min
Jul 24, 11:16 AM CDTSpecial Weather StatementDMXJasper, Marshall, Polk, Poweshiek, Story, Tama59 min
Jul 24, 11:40 AM CDTSpecial Weather StatementDMXMahaska65 min
Jul 24, 12:13 PM CDTSpecial Weather StatementDMXMarion62 min
Jul 24, 12:34 PM CDTSpecial Weather StatementDMXLucas, Monroe, Wapello56 min
Jul 24, 1:18 PM CDTSpecial Weather StatementDMXAppanoose, Davis57 min
Jul 24, 1:22 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello38 min
Jul 24, 1:45 PM CDTSevere Thunderstorm WarningDMXAppanoose22 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.